Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 93, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 10, 2005, 5:33 PM EDT for Harrison County, Nicholas County, Scott County, Kentucky. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 5:33 PM EDT (21:33 UTC)
- Expired
- Jun 10, 2005, 6:01 PM EDT
- In force
- 28 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Harrison County, KY, Nicholas County, KY, Scott County, KY
The radar
The Jackson,KY radar (KJKL), 118 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 5:45 PM EDT | TSTM WND DMG | Cynthiana, KY | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 102135
SVRLMK
KYC097-181-209-102215-
/O.NEW.KLMK.SV.W.0093.050610T2133Z-050610T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
533 PM EDT FRI JUN 10 2005
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARRISON COUNTY IN EAST CENTRAL KENTUCKY
NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY
SCOTT COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 615 PM EDT
* AT 530 PM EDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 13 MILES NORTH OF LEXINGTON TO 26 MILES
NORTHEAST OF LEXINGTON...AND MOVING NORTH AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CARLISLE BY 535 PM EDT
REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.
LAT...LON 3824 8402 3827 8411 3837 8419 3831 8427
3828 8443 3826 8444 3827 8469 3837 8468
3848 8451 3852 8423 3833 8387
$$
SCHOTT1 follow-up statement
000
WWUS53 KLMK 102201
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
601 PM EDT FRI JUN 10 2005
KYC097-181-209-102211-
/O.CAN.KLMK.SV.W.0093.000000T0000Z-050610T2215Z/
HARRISON KY-SCOTT KY-NICHOLAS KY-
601 PM EDT FRI JUN 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR NICHOLAS...SCOTT AND HARRISON
COUNTIES IS CANCELLED AS THE STORMS HAVE WEAKENED BELOW SEVERE LEVELS...
LAT...LON 3824 8402 3827 8411 3837 8419 3831 8427
3828 8443 3826 8444 3827 8469 3837 8468
3848 8451 3852 8423 3833 8387
$$
SCHOTTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:15 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 10, 3:15 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT FRI JUN 10 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)... NUMEROUS THUNDERSTORMS DEVELOPED ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA THIS AFTERNOON IN THE WARM UNSTABLE AIR. THUNDERSTORMS FIRST FORMED ALONG THE TEMPERATURE GRADIENT OF AN AREA OF CLOUDS LEFT OVER FROM OVERNIGHT. AS THESE CLOUDS DISSIPATED AND AS OUTFLOW BOUNDARIES DEVELOPED...THE THUNDERSTORMS BECAME MORE WIDESPREAD. THESE WILL CONTINUE INTO EARLY EVENING THEN DIE OUT. FORECAST PROBLEM THIS AFTERNOON/S PACKAGE IS TIMING AND AMOUNT OF SHOWERS AND THUNDERSTORMS...DIURNAL AND MAINLY WITH REMNANTS OF ARLENE AS IT COMES INLAND. WILL LEAN MORE TOWARD GFS THIS FORECAST AND ON NATIONAL HURRICANE CENTER FOR TRACK AND TIMING OF ARLENE. DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS WILL AGAIN BE THE RULE ON SATURDAY AS THE WARM AND UNSTABLE AIR REMAINS OVER THE AREA. NIGHTTIME TEMPERATURES WILL FALL ONLY INTO THE UPPER 60S/LOWER 70S, WHILE AFTERNOON TEMPERATURES WILL AGAIN RISE INTO THE MID AND UPPER 80S. ADDED CLOUDS AND SHOWERS WILL KEEP READINGS A LITTLE COOLER WHERE SHOWERS AND CLOUDS ARE MOST NUMEROUS. ON SATURDAY NIGHT WE SHOULD SEE THE FIRST AFFECTS OF ARLENE WITH CLOUDS INCREASING AND SCATTERED SHOWERS/THUNDERSTORMS MOVING INTO THE AREA. ON SUNDAY THE SHOWERS WILL INCREASE IN COVERAGE. THE SHOWERS WILL NOT BE CONTINUOUS BUT MANY AREAS WILL SEE RAIN AS THE REMNANTS APPROACH. WILL KEEP PROBABILITIES IN THE HIGHER CHANCE CATEGORY FOR NOW...UNTIL THE TRACK OF ARLENE CAN BE BETTER DEFINED. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY BUT AS ARLENE MOVES TO THE NORTH THE SHOWERS WILL BECOME MORE SCATTERED. WILL TRIM TEMPERATURES A LITTLE DURING THE DAYTIME WITH THE CLOUD COVER BUT AREAS BETWEEN THE SHOWERS COULD STILL PROVIDE ENOUGH BREAKS IN THE CLOUDS TO SEND TEMPERATURES INTO THE LOWER AND MID 80S. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)... MAIN CONCERN DURING EXTENDED PART OF FCST WILL BE IN FIRST 2 DAYS WITH TRANQUIL WEATHER PTRN EXPCTD THEREAFTER. MEDIUM RANGE MODELS SHOW SIMILAR FEATURES BUT WITH SOME NOTABLE DIFFS IN TIMING AND LOCATION OF IMPORTANT FEATURES. FIRST CONCERN IS REMNANTS OF T.S. ARLENE WHICH ACCORDING TO NHC FCSTS SHOULD HAVE PAST OUR AREA BY MON NGT. THEREFORE...ATTENTION TURNS TO MID-LEVEL VORTEX (UPR LOW) PROGRESSING SLOWLY ACRS CNTRL/ NRN PART OF COUNTRY. MODELS HAVING SOME TIMING DIFFS WITH THIS. 84HR NAM SHOWS H5 LOW OVER IA MON EVNG WHILE 12UTC GFS IS SLOWER AND 12UTC CANADIAN GEM MODEL SLOWER YET. FOR EXAMPLE...GFS HAS H5 LOW OVER WI AT 12UTC WED WHILE CANADIAN GEM HAS IT NEAR MN-ND BORDER. MEANWHILE...00UTC ECMWF HAS A DIFFERENT EVOLUTION WITH UPR LOW FORMING/TRACKING FARTHER S MOVING SEWD OVER MIDWEST WHICH SEEMS ODD. GFSS TIMING BASICALLY IS AVG OF WHAT 84HR NAM AND GEM SUGGEST AND WILL LEAN TOWARD THIS SOLUTION FOR TIMING AT THIS TIME. WITH THIS IN MIND...WL NOT INCLUDE NOCTURNAL TSTMS IN FCST MON NGT BTWN THE DEPARTED REMNANTS OF ARLENE AND WELL AHEAD OF CDFNT ASSOCD WITH UPR LOW WELL TO OUR WEST. ON TUE...DIURNAL TSTMS SHOULD FIRE IN AFTN AHEAD OF CDFNT...AND WL CARRY TSTM CHC THROUGHOUT TUE NGT AS FNT AND UPR LOW APPROACH. PRECIP CHCS WL END BY WED MRNG OR ON WED AS FNT PASSES. FRONTAL PASSAGE WL BRING SOME RELIEF TO THE VERY WARM HUMID CONDITIONS WITH TEMPS AND DEWPTS AT LEAST SEVERAL DEGREES COOLER FOR SECOND HALF OF NEXT WEEK. && .LMK WATCHES/WARNINGS/ADVISORIES... .IN...NONE. .KY...NONE. && SCHOLZ/FUNK
Hazardous weather outlook, Jun 10, 3:45 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 PM EDT FRI JUN 10 2005 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-110830- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM... BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA... DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN... GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN... JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON... LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE... NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE... SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL CITY...TOMPKINSVILLE...VERSAILLES...WINCHESTER 345 PM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON AND EARLY EVENING OVER MUCH OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. THE MAIN HAZARDS FROM THESE STORMS WILL BE BRIEF VERY HEAVY RAINFALL... WHICH COULD CAUSE PONDING OF WATER ON ROADS AND LOW SPOTS...AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. THE STORMS WILL DISSIPATE LATE THIS EVENING BY OR AFTER ABOUT 10 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST SATURDAY THROUGH TUESDAY. AT THIS TIME...THE BEST CHANCE FOR RAINFALL APPEARS TO BE FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT AS THE REMNANTS OF TROPICAL STORM ARLENE APPROACH THE TENNESSEE AND OHIO VALLEYS. IF THE PATH OF THIS STORM HOLDS...ITS REMNANTS COULD BRING HEAVY RAINFALL TO PARTS OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FUNK
In the hours before
Local storm report, Jun 10, 4:57 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND GST 2 N LEXINGTON 38.07N 84.46W
06/10/2005 60 MPH FAYETTE KY TRAINED SPOTTER
&&
WAIDLEYLocal storm report, Jun 10, 5:17 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
517 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 N NICHOLASVILLE 37.89N 84.58W
06/10/2005 JESSAMINE KY LAW ENFORCEMENT
NUMEROUS TREES DOWN. ONE TREE FELL ON VEHICLE.
&&
WAIDLEYLocal storm report, Jun 10, 5:22 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
522 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG LEXINGTON 38.04N 84.46W
06/10/2005 FAYETTE KY LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
WAIDLEYThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:19 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 27 min |
| Jun 10, 4:47 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 28 min |
| Jun 10, 4:56 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 37 min |
| Jun 10, 6:38 PM EDT | Severe Thunderstorm Warning | LMK | Simpson | 28 min |
| Jun 10, 7:19 PM EDT | Severe Thunderstorm Warning | LMK | Green | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.